Georgia, 2010

Heavy Rain in Georgia, May 3 to 4, 2010

May 3 to 4, 2010 · NWS TAE · 1 event in 1 county or zone

A strong upper level system and associated cold front brought heavy rain to the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A strong upper level system and associated cold front brought heavy rain to the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 2, 9:19 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, May 2, 9:19 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT SUN MAY 2 2010

.UPDATE...SOUTHEAST FLOW WILL CONTINUE ACROSS THE REGION TONIGHT
AS THE COLD FRONT TO THE WEST INCHES CLOSER TO THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ACROSS SOUTHWESTERN
AL/SOUTHEASTERN MS AS A DEEP PLUME OF MOISTURE CONTINUES TO SURGE
NORTH FROM THE DEEP TROPICS. AS THE FRONT EDGES SOUTHEAST
OVERNIGHT...THE SHOWERS AND STORMS WILL APPROACH SOUTHEAST
ALABAMA. HAVE RAISED POPS OVER THIS AREA TO ACCOUNT FOR GREATER
RAIN CHANCES NEAR SUNRISE.

OTHERWISE...CURRENT FORECAST IS ON TRACK WITH NO OTHER SIGNIFICANT
CHANGES PLANNED.

&&

.AVIATION...AFTERNOON CU FIELD IS DISSIPATING WITH THE SETTING
SUN GIVING WAY TO VFR CONDITIONS AWAY FROM THE COAST. LOWER CLOUDS
HAVE BEEN MORE STUBBORN ALONG THE COAST WITH KPFN SEEING PERIODIC
IFR CIGS THIS EVENING. BASED ON SATELLITE TRENDS MAY SEE THESE IFR
CONDITIONS LIFT FOR A TIME THIS EVENING...HOWEVER...MUCH LIKE
SATURDAY NIGHT...THE LOWER STRATUS IS LIKELY TO REDEVELOP DURING
THE EARLY MORNING HOURS AND BECOME RATHER WIDESPREAD. HAVE ALL
TERMINALS DROPPING TO A LEAST LOW END MVFR WITH TEMPO IFR IN THE
FEW HOURS SURROUNDING SUNRISE. WITH A FRONTAL SYSTEM SLOWLY
PUSHING INTO THE AREA...CIGS WILL BE SLOW OR POSSIBLY UNABLE TO
LIFT OUT OF THE MVFR RANGE DURING MONDAY. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL ALSO BE INCREASING LATER TONIGHT AND ESPECIALLY
TUESDAY MORNING AND AFTERNOON FOR KDHN...KABY...AND KPFN. ALTHOUGH
A SHOWER IS NOT IMPOSSIBLE MONDAY AFTERNOON FOR KTLH AND
KPFN...BETTER CHANCES FOR SHOWERS AND STORMS WILL HOLD OFF UNTIL
MONDAY NIGHT OR TUESDAY.

&&

.MARINE...SOUTHEAST WINDS CONTINUE IN THE 15 TO 20 KNOT RANGE OVER
THE COASTAL WATERS THIS EVENING. HIGHER GUSTS HAVE BEEN NOTICED
ALONG THE PANHANDLE COAST. SEAS CONTINUE TO RUN HIGH WITH THE
SOUTHEASTERLY SWELL SO THE SMALL CRAFT ADVISORY AND HIGH SURF
ADVISORY WILL STAY IN PLACE OVERNIGHT. WILL CONTINUE TO MONITOR
FOR SEA FOG OVERNIGHT. FOG CHANNEL CURRENTLY INDICATING AREA OF
LOW CLOUDS WEST OF APALACHICOLA. OBS ALONG IMMEDIATE COAST
INDICATING THIS IS MAINLY STRATUS ATTM...SO WILL HOLD OFF ON DENSE
FOG ADVISORY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72  87  70  84  66 /  10  40  30  60  30
PANAMA CITY   75  82  72  83  68 /  10  50  30  60  30
DOTHAN        73  84  70  84  65 /  30  60  50  60  30
ALBANY        73  86  71  84  63 /  10  60  50  70  30
VALDOSTA      71  89  70  84  65 /   0  20  40  60  30
CROSS CITY    72  87  70  85  69 /   0  10  20  50  30
APALACHICOLA  73  83  72  81  68 /  10  30  30  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH FROM 7 AM CDT MONDAY THROUGH TUESDAY EVENING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLOOD WATCH FROM 8 AM EDT MONDAY THROUGH TUESDAY EVENING FOR THE
     FOLLOWING ZONES: BAKER...CALHOUN...CLAY...DECATUR...
     DOUGHERTY...EARLY...LEE...MILLER...MITCHELL...QUITMAN...
     RANDOLPH...SEMINOLE...TERRELL.

FL...FLOOD WATCH FROM 7 AM CDT MONDAY THROUGH TUESDAY EVENING FOR THE
     FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...HOLMES...INLAND
     BAY...INLAND WALTON...JACKSON...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 2 PM EDT /1 PM CDT/ MONDAY FOR THE
     FOLLOWING ZONES: COASTAL BAY...COASTAL GULF...SOUTH WALTON.

GM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM OCHLOCKONEE RIVER TO
     APALACHICOLA FL OUT TO 20 NM...WATERS FROM SUWANNEE RIVER
     TO APALACHICOLA FL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.

&&

CAMP/MROCZKA
Hazardous weather outlook, May 2, 9:33 PM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 PM EDT SUN MAY 2 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1033 PM EDT SUN MAY 2 2010 /933 PM CDT SUN MAY 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...A HIGH SURF ADVISORY IS IN EFFECT THROUGH MONDAY FOR THE
PANHANDLE BEACHES...

...THERE IS A HIGH RISK OF RIP CURRENTS THROUGH MONDAY ALONG THE
FLORIDA PANHANDLE AND BIG BEND BEACHES...

...A FLOOD WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...THE INLAND
FLORIDA PANHANDLE...AND PORTIONS OF SOUTH GEORGIA FROM MONDAY
MORNING THROUGH TUESDAY EVENING...

.DAY ONE...TONIGHT... SEVERAL DAYS OF MODERATELY STRONG ONSHORE
WINDS HAVE GENERATED LARGE SURF AND THAT SURF WILL CONTINUE
OVERNIGHT. BREAKERS OF 6 TO 8 FEET WILL BE COMMON ALONG THE
PANHANDLE COAST WITH OCCASIONAL 5 FOOT SURF EVEN AT SAINT GEORGE
ISLAND. ACCORDINGLY...THERE IS A HIGH RISK FOR RIP CURRENTS FOR
THROUGH MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT AND HAS BEEN
EXTENDED EASTWARD TO THE OCHLOCKONEE RIVER. SEAS WILL BE A BIT
LOWER FURTHER EAST...BUT MARINERS ARE STILL ENCOURAGED TO EXERCISE
CAUTION.

SHOWERS AND THUNDERSTORMS WILL BEGIN TO WORK THEIR WAY INTO THE
REGION FROM THE WEST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AS A FRONTAL SYSTEM GRADUALLY APPROACHES FROM THE WEST...SHOWERS
AND THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE FROM WEST TO
EAST. IT IS POSSIBLE THAT ISOLATED STRONG TO SEVERE STORMS WILL
OCCUR MONDAY AND TUESDAY. HEAVY RAIN IS ALSO EXPECTED WITH THIS
SYSTEM GIVEN THE ABUNDANT DEEP MOISTURE AND SLOW MOVEMENT. SOME
AREAS ARE EXPECTED TO RECEIVE UP TO 6 INCHES OF RAINFALL THROUGH
LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

WOOL/CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Dougherty

When
May 3, 12:00 AM EST to May 4, 11:00 AM EST
Where
Dougherty County, Putney
Reported by
Trained Spotter
Coordinates
31.480, -84.100

A storm total rainfall of 6.05 inches was reported.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235396.